Alert archive / Wyoming / High Wind Warnings in 2007

High Wind Warning 9, NWS Riverton, WY

October 2, 2007Fremont County, Hot Springs County, Park County, Wyoming

NWS Riverton, WY issued this high wind warning at Oct 2, 2007, 2:53 PM MDT for Fremont County, Hot Springs County, Park County, Wyoming. It took effect at Oct 3, 2007, 12:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 2, 2007, 2:53 PM MDT (20:53 UTC)
In effect from
Oct 3, 2007, 12:00 AM MDT
Expired
Oct 3, 2007, 9:39 AM MDT
In force
10 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Park County, WY

The radar

The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2007-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2007-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1870 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KRIW 022053
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
253 PM MDT TUE OCT 2 2007

WYZ003-030500-
/O.UPG.KRIW.HW.A.0008.071003T0300Z-071003T1400Z/
/O.NEW.KRIW.HW.W.0009.071003T0600Z-071003T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
253 PM MDT TUE OCT 2 2007

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MDT
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS ARE EXPECTED TO INCREASE TO 40 TO 50 MPH OVER THE
ABSAROKA MOUNTAIN RANGE THIS EVENING WITH THESE STRONG WINDS
EXPECTED TO PUSH DOWN THE EAST SLOPES INTO THE CODY FOOTHILLS
SEVERAL HOURS AFTER SUNSET AND CONTINUING THROUGH WEDNESDAY
MORNING. SUSTAINED WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH
ARE POSSIBLE IN THE CODY FOOTHILLS FROM MIDNIGHT TONIGHT THROUGH
12 NOON WEDNESDAY. WEST WINDS OF 50 MPH ALONG WITH GUSTS OF 70 TO
80 MPH ARE EXPECTED DURING THIS SAME TIME FRAME IN THE VICINITY OF
CLARK.

PEOPLE HUNTING AND CAMPING IN AND NEAR THE CODY FOOTHILLS SHOULD
BE PREPARED FOR THESE STRONG WINDS TONIGHT... ESPECIALLY THOSE
USING TENTS OR LIGHTWEIGHT CAMPERS. RESIDENTS IN THE CODY AREA
SHOULD STAY TUNED FOR UPDATES CONCERNING THE STRONG WIND GUSTS
TONIGHT AND WEDNESDAY MORNING...AND TAKE PRECAUTIONS TO SECURE LOOSE
ITEMS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ002-030500-
/O.NEW.KRIW.HW.W.0009.071003T0600Z-071003T2100Z/
ABSAROKA MOUNTAINS-
253 PM MDT TUE OCT 2 2007

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT
WEDNESDAY. 

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT
WEDNESDAY. WEST WINDS ARE EXPECTED TO INCREASE TO 40 TO 50 MPH
OVER THE ABSAROKA MOUNTAIN RANGE THIS EVENING. SUSTAINED WEST
WINDS OF 50 MPH WITH GUSTS TO 75 MPH ARE EXPECTED IN THE ABSAROKA
MOUNTAINS FROM MIDNIGHT TONIGHT THROUGH 3 PM MDT WEDNESDAY.

PEOPLE HUNTING AND CAMPING IN THE ABSAROKA MOUNTAINS SHOULD BE
PREPARED FOR THESE STRONG WINDS TONIGHT AND WEDNESDAY...ESPECIALLY
THOSE USING TENTS OR LIGHTWEIGHT CAMPERS. STAY TUNED FOR UPDATES
CONCERNING THE STRONG WIND GUSTS TONIGHT AND WEDNESDAY...AND TAKE
PRECAUTIONS TO SECURE LOOSE ITEMS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ015-016-030500-
/O.NEW.KRIW.HW.A.0009.071003T0900Z-071004T0000Z/
WIND RIVER MOUNTAINS EAST-UPPER WIND RIVER BASIN-
INCLUDING THE CITY OF...DUBOIS
253 PM MDT TUE OCT 2 2007

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON. 

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM 3 AM MDT TONIGHT TO 6 PM MDT
WEDNESDAY. WEST WINDS MAY INCREASE TO 40 MPH OVER THE UPPER WIND
RIVER BASIN AND TO OVER 50 MPH ACROSS THE EAST SLOPES OF THE WIND
RIVER MOUNTAINS THIS EVENING. SUSTAINED WEST WINDS OF 40 MPH WITH
GUSTS TO 60 MPH ARE POSSIBLE IN THE UPPER WIND RIVER BASIN
INCLUDING THE TOWN OF DUBOIS FROM 3 AM LATE TONIGHT THROUGH 6 PM
MDT WEDNESDAY. SUSTAINED WEST WINDS OF 50 MPH ALONG WITH GUSTS OF
75 MPH ARE POSSIBLE ACROSS THE EAST SLOPES OF THE WIND RIVER
MOUNTAINS DURING THE SAME TIME FRAME.

PEOPLE HUNTING AND CAMPING ON THE EAST SLOPES OF THE WIND RIVER
MOUNTAINS SHOULD BE PREPARED FOR THE POSSIBILITY OF THESE STRONG
WINDS TONIGHT AND WEDNESDAY...ESPECIALLY THOSE USING TENTS OR
LIGHTWEIGHT CAMPERS. RESIDENTS IN THE DUBOIS AREA SHOULD STAY
TUNED FOR UPDATES CONCERNING THE POSSIBILITY OF STRONG WIND GUSTS
TONIGHT AND WEDNESDAY...AND TAKE PRECAUTIONS TO SECURE LOOSE
ITEMS. STAY TUNED FOR UPDATES AND POSSIBLE WARNINGS CONCERNING
THE STRONG WIND GUSTS TONIGHT AND WEDNESDAY.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.


$$

LIPSON
3 follow-up statements
000 
WWUS75 KRIW 030351
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
951 PM MDT TUE OCT 2 2007

WYZ002-030900-
/O.CON.KRIW.HW.W.0009.071003T0600Z-071003T2100Z/
ABSAROKA MOUNTAINS-
951 PM MDT TUE OCT 2 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT WEDNESDAY. 

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT
WEDNESDAY. WEST WINDS ARE EXPECTED TO INCREASE TO 40 TO 50 MPH
OVER THE ABSAROKA MOUNTAIN RANGE OVERNIGHT. SUSTAINED WEST WINDS
OF 50 MPH WITH GUSTS TO 75 MPH ARE EXPECTED IN THE ABSAROKA
MOUNTAINS AFTER MIDNIGHT TONIGHT THROUGH 3 PM MDT WEDNESDAY.

PEOPLE HUNTING AND CAMPING IN THE ABSAROKA MOUNTAINS SHOULD BE
PREPARED FOR THESE STRONG WINDS TONIGHT AND WEDNESDAY...
ESPECIALLY THOSE USING TENTS OR LIGHTWEIGHT CAMPERS. STAY TUNED
FOR UPDATES CONCERNING THE STRONG WIND GUSTS TONIGHT AND
WEDNESDAY...AND TAKE PRECAUTIONS TO SECURE LOOSE ITEMS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ003-030900-
/O.CON.KRIW.HW.W.0009.071003T0600Z-071003T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
951 PM MDT TUE OCT 2 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM MDT
WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM MDT WEDNESDAY. 

WEST WINDS ARE EXPECTED TO INCREASE TO 40 TO 50 MPH OVER THE
ABSAROKA MOUNTAIN RANGE OVERNIGHT. THESE STRONG WINDS EXPECTED TO
PUSH DOWN THE EAST SLOPES INTO THE CODY FOOTHILLS DURING THE LATE
NIGHT HOURS INTO WEDNESDAY MORNING.

SUSTAINED WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH ARE
POSSIBLE IN THE CODY FOOTHILLS AFTER MIDNIGHT TONIGHT THROUGH 
NOON WEDNESDAY. WEST WINDS OF 50 MPH ALONG WITH GUSTS OF 70 TO 80
MPH ARE EXPECTED DURING THIS SAME TIME FRAME IN THE VICINITY OF
CLARK.

PEOPLE HUNTING AND CAMPING IN AND NEAR THE CODY FOOTHILLS SHOULD
BE PREPARED FOR THESE STRONG WINDS TONIGHT...ESPECIALLY THOSE
USING TENTS OR LIGHTWEIGHT CAMPERS. RESIDENTS IN THE CODY AREA
SHOULD STAY TUNED FOR UPDATES CONCERNING THE STRONG WIND GUSTS
TONIGHT AND WEDNESDAY MORNING...AND TAKE PRECAUTIONS TO SECURE
LOOSE ITEMS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ015-016-030900-
/O.CON.KRIW.HW.A.0009.071003T0900Z-071004T0000Z/
WIND RIVER MOUNTAINS EAST-UPPER WIND RIVER BASIN-
INCLUDING THE CITY OF...DUBOIS
951 PM MDT TUE OCT 2 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM 3 AM MDT WEDNESDAY
THROUGH WEDNESDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 3 AM MDT WEDNESDAY
THROUGH WEDNESDAY AFTERNOON. 

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM 3 AM MDT WEDNESDAY TO 6 PM MDT
WEDNESDAY. WEST WINDS MAY INCREASE TO 40 MPH OVER THE UPPER WIND
RIVER BASIN AND TO OVER 50 MPH ACROSS THE EAST SLOPES OF THE WIND
RIVER MOUNTAINS AFTER MIDNIGHT. SUSTAINED WEST WINDS OF 40 MPH
WITH GUSTS AROUND 60 MPH ARE POSSIBLE IN THE UPPER WIND RIVER
BASIN INCLUDING THE TOWN OF DUBOIS LATE TONIGHT THROUGH 6 PM MDT
WEDNESDAY. SUSTAINED WEST WINDS OF 50 MPH ALONG WITH GUSTS OF 75
MPH ARE POSSIBLE ACROSS THE EAST SLOPES OF THE WIND RIVER
MOUNTAINS DURING THE SAME TIME FRAME.

PEOPLE HUNTING AND CAMPING ON THE EAST SLOPES OF THE WIND RIVER
MOUNTAINS SHOULD BE PREPARED FOR THE POSSIBILITY OF THESE STRONG
WINDS TONIGHT AND WEDNESDAY...ESPECIALLY THOSE USING TENTS OR
LIGHTWEIGHT CAMPERS. RESIDENTS IN THE DUBOIS AREA SHOULD STAY
TUNED FOR UPDATES CONCERNING THE POSSIBILITY OF STRONG WIND GUSTS
TONIGHT AND WEDNESDAY...AND TAKE PRECAUTIONS TO SECURE LOOSE
ITEMS. STAY TUNED FOR UPDATES AND POSSIBLE WARNINGS CONCERNING
THE STRONG WIND GUSTS TONIGHT AND WEDNESDAY.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$
000 
WWUS75 KRIW 030838
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
238 AM MDT WED OCT 3 2007

WYZ002-031800-
/O.CON.KRIW.HW.W.0009.000000T0000Z-071003T2100Z/
ABSAROKA MOUNTAINS-
238 AM MDT WED OCT 3 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

SUSTAINED WEST WINDS OF 50 MPH WITH GUSTS UP TO 75 MPH ARE EXPECTED
IN THE ABSAROKA MOUNTAINS THROUGH 3 PM MDT TODAY.

PEOPLE HUNTING AND CAMPING IN THE ABSAROKA MOUNTAINS SHOULD BE
PREPARED FOR THESE STRONG WINDS TODAY...ESPECIALLY THOSE USING
TENTS OR LIGHTWEIGHT CAMPERS. STAY TUNED FOR UPDATES CONCERNING
THE STRONG WIND GUSTS TODAY...AND TAKE PRECAUTIONS TO SECURE
LOOSE ITEMS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ003-031800-
/O.CON.KRIW.HW.W.0009.000000T0000Z-071003T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
238 AM MDT WED OCT 3 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

SUSTAINED WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH ARE
EXPECTED IN THE CODY FOOTHILLS THROUGH NOON TODAY. WEST WINDS OF 50 MPH
ALONG WITH GUSTS OF 70 TO 80 MPH ARE EXPECTED DURING THIS SAME
TIME FRAME IN THE VICINITY OF CLARK.

PEOPLE HUNTING AND CAMPING IN AND NEAR THE CODY FOOTHILLS SHOULD
BE PREPARED FOR THESE STRONG WINDS TODAY...ESPECIALLY THOSE
USING TENTS OR LIGHTWEIGHT CAMPERS. RESIDENTS IN THE CODY AREA
SHOULD STAY TUNED FOR UPDATES CONCERNING THE STRONG WIND GUSTS
TODAY...AND TAKE PRECAUTIONS TO SECURE LOOSE ITEMS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ015-016-031800-
/O.CON.KRIW.HW.A.0009.071003T0900Z-071004T0000Z/
WIND RIVER MOUNTAINS EAST-UPPER WIND RIVER BASIN-
INCLUDING THE CITY OF...DUBOIS
238 AM MDT WED OCT 3 2007

...HIGH WIND WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON. 

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CONTINUED A HIGH WIND
WATCH...WHICH IS IN EFFECT THROUGH 6 PM MDT TODAY. WEST WINDS MAY
INCREASE TO 40 MPH OVER THE UPPER WIND RIVER BASIN AND TO OVER 50
MPH ACROSS THE EAST SLOPES OF THE WIND RIVER MOUNTAINS EARLY THIS
MORNING. SUSTAINED WEST WINDS OF 40 MPH WITH GUSTS AROUND 60 MPH
ARE POSSIBLE IN THE UPPER WIND RIVER BASIN INCLUDING THE TOWN OF
DUBOIS THROUGH 6 PM MDT TODAY. SUSTAINED WEST WINDS OF 50 MPH
ALONG WITH GUSTS OF 75 MPH ARE POSSIBLE ACROSS THE EAST SLOPES OF
THE WIND RIVER MOUNTAINS DURING THE SAME TIME FRAME.

PEOPLE HUNTING AND CAMPING ON THE EAST SLOPES OF THE WIND RIVER
MOUNTAINS SHOULD BE PREPARED FOR THE POSSIBILITY OF THESE STRONG
WINDS TODAY...ESPECIALLY THOSE USING TENTS OR LIGHTWEIGHT CAMPERS.
RESIDENTS IN THE DUBOIS AREA SHOULD STAY TUNED FOR UPDATES
CONCERNING THE POSSIBILITY OF STRONG WIND GUSTS TODAY...AND TAKE
PRECAUTIONS TO SECURE LOOSE ITEMS. STAY TUNED FOR UPDATES AND
POSSIBLE WARNINGS CONCERNING THE STRONG WIND GUSTS TODAY.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$
000 
WWUS75 KRIW 031539
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
939 AM MDT WED OCT 3 2007


WYZ002-031645-
/O.CAN.KRIW.HW.W.0009.000000T0000Z-071003T2100Z/
ABSAROKA MOUNTAINS-
939 AM MDT WED OCT 3 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

HIGH WINDS WERE NOT OBSERVED AND ARE NO LONGER EXPECTED IN THE
ABSAROKA MOUNTAINS TODAY. THEREFORE THE HIGH WIND WARNING HAS BEEN
CANCELLED.

$$

WYZ003-031645-
/O.CAN.KRIW.HW.W.0009.000000T0000Z-071003T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
939 AM MDT WED OCT 3 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

A BRIEF PERIOD OF HIGH WINDS WERE OBSERVED NEAR CLARK SHORTLY
AFTER MIDNIGHT LAST NIGHT WITH A GUST OF 62 MPH 9 MILES NORTHWEST
OF CLARK AT 1245 AM. HIGH WINDS HAVE NOT BEEN OBSERVED SINCE
THEN...AND ARE NO LONGER EXPECTED IN THE CODY FOOTHILLS TODAY.
THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED.

$$

WYZ015-016-031645-
/O.CAN.KRIW.HW.A.0009.000000T0000Z-071004T0000Z/
WIND RIVER MOUNTAINS EAST-UPPER WIND RIVER BASIN-
INCLUDING THE CITY OF...DUBOIS
939 AM MDT WED OCT 3 2007

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WATCH. 

HIGH WINDS ARE NO LONGER EXPECTED IN THE WIND RIVER MOUNTAINS AND
UPPER WIND RIVER BASIN TODAY. THEREFORE THE HIGH WIND WATCH HAS
BEEN CANCELLED.

$$

AEM

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Oct 2, 2:42 AM MDT, 12 hours 11 minutes earlier.

Area forecast discussion, Oct 2, 2:42 AM MDT, 12 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
242 AM MDT TUE OCT 2 2007

.MAJOR WEATHER PATTERN CHANGE IN STORE FOR WYOMING BEGINNING
THURSDAY AFTERNOON...

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT
ISOLATED LIGHT SHOWERS IN A SOMEWHAT MOIST NORTHWESTERLY FLOW
ALOFT MOVING THROUGH THE NORTHERN WIND RIVER MOUNTAINS
NORTHEASTWARD INTO THE SOUTHERN ABSAROKA MOUNTAINS EARLY THIS MORNING.
ISOLATED LIGHT SHOWERS WILL CONTINUE OVER THE MOUNTAINS OF
NORTHWEST WYOMING THROUGH THE DAY AS PACIFIC MOISTURE NEAR
MOUNTAIN TOP LEVEL RIDES IN ON A STRONG 150KT JET STREAM NOSING
INTO THE PACIFIC NORTHWEST. 12Z LOCALLY RUN WRF NUMERICAL MODEL
SUGGESTING WINDS IN THE CODY AREA MAY REACH HIGH WIND WARNING
CRITERIA TONIGHT INTO EARLY WEDNESDAY MORNING. WILL ISSUE A HIGH
WIND WATCH FOR THIS AREA DUE TO THE POTENTIAL FOR A MOUNTAIN WAVE
TO DEVELOP IN THE LEE OF THE ABSAROKAS MIXING WINDS DOWN TO CODY
FOOTHILL AREA. THE MAIN CORE OF THE JET STREAM SAGS SLOWLY
SOUTHWARD TONIGHT INTO WEDNESDAY GRADUALLY INCREASING THE
POTENTIAL FOR OROGRAPHIC RAIN AND SNOW SHOWERS OVER THE
NORTHWESTERN MOUNTAINS ON WEDNESDAY THROUGH WEDNESDAY NIGHT. AS
SEVERAL TYPHOONS IN THE WEST PACIFIC BEGIN TO TRANSITION FROM WARM
CORE TO COLD CORE SYSTEMS...A HIGH AMPLITUDE UPPER LEVEL RIDGE
BEGINS TO DEVELOP LATER TODAY OVER THE GULF OF ALASKA AND BEGINS
TO DRIVE THE JET STREAM SOUTHWARD ALONG THE WEST COAST TONIGHT
INTO THURSDAY. AS THE MID AND UPPER LEVEL FLOW BACKS OVER THE AREA
ON THURSDAY...MID-LEVEL SUBTROPICAL MOISTURE SURGES NORTHWARD
THROUGH THE EASTERN GREAT BASIN AND CONVERGES WITH RELATIVELY COLD
AIR OVER NORTHWEST WYOMING...BEGINNING A GOOD FRONTOGENETIC EVENT
OVER WESTERN AND CENTRAL WYOMING THURSDAY NIGHT ALONG WITH THE
POTENTIAL FOR WIDESPREAD SIGNIFICANT SNOWFALL IN THE MOUNTAINS AND
POSSIBLY IN MANY VALLEYS OF NORTHWEST AND WEST-CENTRAL WYOMING.

.LONG TERM...FRIDAY THROUGH TUESDAY
PACIFIC LOW PRESSURE TROUGH SHOWING MORE SIGNS OF DEEPENING AND
CUTTING OFF IN NORTHERN UTAH ON FRIDAY WITH WIDESPREAD PRECIPITATION
INCREASING ACROSS WESTERN AND CENTRAL WYOMING. TEMPERATURES
CONTINUE TO COOL AND WILL LIKELY CONTINUE THIS TREND AS THE STORM
APPROACHES AND THE MODELS SETTLE IN MORE ON A CONSENSUS FORECAST.
AT THIS TIME PLENTY OF DIVERGENCE IN MODEL SOLUTIONS WITH DEPTH OF
LOW...AMOUNT OF CUTTING OFF IF ANY AND TIMING OF THE LOW MOVING EAST.
AT THIS TIME CONSENSUS OF SURROUNDING FORECASTS IS FOR SLOWER AND DEEPER
MOVING LOW. FRIDAY NIGHT SNOW LEVEL MOVES INTO VALLEYS AND BASINS.
SNOWFALL AMOUNTS ARE HIGHLY SPECULATIVE AT THIS TIME FRAME AND
COULD BE SIGNIFICANTLY HIGHER WITH A STRONGER SLOWER COLDER CUT
OFF LOW. CONTINUE SNOW/RAIN SNOW ON SATURDAY WITH DECREASING
CHANCE OF PRECIPITATION IN THE WEST.  COLDER LOWS FOR SATURDAY NIGHT
WITH CLEARING FROM WEST TO EAST. DEPENDING ON PRECIPITATION
AMOUNTS AND STATE...COULD SEE CONSIDERABLE AREAS OF FOG SATURDAY
NIGHT BUT TOO MUCH UNCERTAINTY TO BE THAT SPECIFIC AT THIS TIME.
IMPROVING CONDITIONS SUNDAY THROUGH TUESDAY WITH DRY AND WARMER
CONDITIONS. STILL MAY BE SOME FOG AROUND LATE SUNDAY NIGHT AND MONDAY
MORNING.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL OVER THE ROUTES UNTIL 00Z WEDNESDAY.
WIND SPEED WILL INCREASE AGAIN TUESDAY AFTERNOON AT MOST TAF SITES
AS THE PRESSURE GRADIENT TIGHTENS ONCE MORE.

&&

.FIRE WEATHER...
A STRONG WESTERLY FLOW ALOFT WILL MOVE OVER THE DISTRICT TODAY WITH
SOME RAIN AND SNOW SHOWERS LINGERING OVER THE NORTHWEST MOUNTAINS
THROUGH WEDNESDAY NIGHT. A MUCH STRONGER PACIFIC STORM SYSTEM WILL
DIG INTO THE GREAT BASIN ON THURSDAY BRINGING SUBTROPICAL MOISTURE
NORTHWARD INTO THE SOUTHERN AND SOUTHEAST PORTIONS OF THE AREA WITH
THE POTENTIAL FOR SIGNIFICANT SNOWFALL OVER THE HIGHER TERRAIN OF WESTERN
AREAS THURSDAY NIGHT INTO FRIDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR
WYZ003.

&&

SHORT TERM...CHURCH
LONG TERM...C.BAKER
AVIATION...AR
FIRE WEATHER...CHURCH
Hazardous weather outlook, Oct 2, 5:36 AM MDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
536 AM MDT TUE OCT 2 2007

WYZ001>020-022>030-031200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
536 AM MDT TUE OCT 2 2007

...STRONG WEST WINDS POSSIBLE IN THE CODY FOOTHILLS THIS EVENING
THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WATCH FOR THE CODY FOOTHILLS HAS BEEN ISSUED FOR
TONIGHT FOR THE POTENTIAL OF STRONG WEST WINDS DEVELOPING AFTER
SUNSET AND CONTINUING UNTIL ABOUT SUNRISE WEDNESDAY. SUSTAINED WEST
WINDS OF 40 TO 50 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE. LIGHT RAIN
AND SNOW SHOWERS WILL OCCUR IN THE MOUNTAINS OF NORTHWEST WYOMING
TODAY AND TONIGHT. ROADS OVER THE MOUNTAIN PASSES MAY BE SLICK AT
TIMES TONIGHT DUE TO LIGHT SNOW ACCUMULATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ACTIVE WEATHER PATTERN IS THEN EXPECTED TO DEVELOP AROUND MIDWEEK
AND CONTINUE INTO THE WEEKEND. A FAVORABLE PATTERN FOR SNOW IN THE
NORTHWEST MOUNTAINS IS EXPECTED TO DEVELOP WEDNESDAY NIGHT AND
CONTINUE THROUGH THURSDAY. AS THIS STORM SYSTEM GATHERS STRENGTH IN
THE GREAT BASIN THURSDAY AND MOVES TOWARDS WESTERN WYOMING...THE
CHANCES OF PRECIPITATION WILL BE ON THE INCREASE ACROSS ALL OF
WESTERN AND CENTRAL WYOMING THURSDAY NIGHT. COLDER AIR WILL FILTER
INTO AREAS EAST OF THE DIVIDE FRIDAY WHICH COULD TURN THE EXPECTED
RAIN INTO SNOW ABOVE ABOUT 6000 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND STRONG WINDS.
THANK YOU.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 2:31 AM MDTHigh Wind WatchRIWPark12 hr
Oct 2, 2:53 PM MDTHigh Wind WatchRIWFremont, Sublette19 hr
Oct 2, 3:08 PM MDTFire Weather WatchRIWNatrona12 hr

Nearby

High Wind Warnings in Wyoming, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.